Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Burlington, VT

August 21, 2014Franklin County, New York

NWS Burlington, VT issued this flash flood warning at Aug 21, 2014, 4:56 PM EDT for Franklin County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 4:56 PM EDT (20:56 UTC)
Expired
Aug 21, 2014, 8:00 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

County Franklin County, NY

The radar

The Burlington radar (KCXX), 99 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WGUS51 KBTV 212056
FFWBTV
NYC033-220000-
/O.NEW.KBTV.FF.W.0005.140821T2056Z-140822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
456 PM EDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...

* UNTIL 800 PM EDT.

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE 
  ROUTE 11 B...AND COUNTY ROUTE 15 BETWEEN DICKINSON AND DUANE 
  CENTER.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4481 7463 4478 7427 4470 7425 4464 7417
      4454 7417 4466 7455

$$

LOCONTO
2 follow-up statements
314 
WGUS71 KBTV 212206
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
606 PM EDT THU AUG 21 2014

NYC033-220000-
/O.CON.KBTV.FF.W.0005.000000T0000Z-140822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-
606 PM EDT THU AUG 21 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...

AT 600 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT RAINFALL 
INTENSITY HAD ABATED ACROSS THE WARNING AREA. HOWEVER...POCKETS OF 
HEAVY RAINFALL ARE STILL OCCURRING. THIS AND PRIOR RAINFALL WILL 
CAUSE SMALL CREEKS AND STREAMS TO QUICKLY LEAVE THEIR BANKS. 
CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD 
WASHOUTS ARE POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED 
SURFACES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS FROM 
DUANE CENTER TO DICKINSON...INCLUDING COUNTY ROUTES 13...14 AND 15.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. DO NOT DRIVE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER 
SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY 
AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4481 7463 4478 7427 4470 7425 4464 7417
      4454 7417 4466 7455

$$

JMG
253 
WGUS71 KBTV 212357
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
757 PM EDT THU AUG 21 2014

NYC033-220005-
/O.EXP.KBTV.FF.W.0005.000000T0000Z-140822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-
757 PM EDT THU AUG 21 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM EDT FOR CENTRAL
FRANKLIN COUNTY IN NORTHERN NEW YORK...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH INTO THE 
OVERNIGHT HOURS...AND RURAL ROADS...BRIDGES AND CULVERTS 
MAY HAVE BEEN WASHED OUT. PLEASE OBEY ALL ROAD CLOSURE SIGNS...THEY 
ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS.

LAT...LON 4481 7463 4478 7427 4470 7425 4464 7417
      4454 7417 4466 7455

$$

JMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:43 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 21, 3:43 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT THU AUG 21 2014

.SYNOPSIS...
A LOW PRESSURE AREA OVER THE GREAT LAKES WILL BRING SHOWERS AND A CHANCE
OF THUNDERSTORMS OVER NORTHERN NEW YORK TODAY AND TONIGHT. THERE
WILL BE A SLIGHT CHANCE FOR SHOWERS ON FRIDAY. A RIDGE OF HIGH PRESSURE
WILL BUILD SOUTH FROM CANADA FRIDAY NIGHT AND WILL REMAIN OVER THE
NORTH COUNTRY INTO EARLY NEXT WEEK...WITH FAIR AND DRY WEATHER EXPECTED
THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
AS OF 335 PM EDT THURSDAY...AFTN MESOANALYSIS DEPICTS A SFC LOW
OVER THE NORTHERN SHORE OF LAKE ONTARIO...ASSOCIATED WITH A
DEAMPLIFYING UPPER LOW OVER THE NORTHERN GREAT LAKES. BOTH OF
THESE FEATURES WILL SHIFT SLOWLY EASTWARD...PASSING OVER THE NORTH
COUNTRY OVERNIGHT TONIGHT.

REGIONAL RADAR THIS AFTN DEPICTS SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS ST. LAWRENCE COUNTY...WITH ADDITIONAL
THUNDERSTORMS IN CENTRAL NY. UNSTABLE AIRMASS WITH LAPS CAPES
AROUND 2000 J/KG. EXPECT THESE TO GENERALLY PIVOT NORTHEASTWARD
THROUGH EARLY EVENING WITH A CONTINUING THREAT OF LOCALLY HEAVY
RAINFALL FROM ST. LAWRENCE VALLEY AND ADIRONDACKS INTO SOUTHERN VT.
I'VE CONTINUED ENHANCED WORDING FOR THIS GENERAL AREA THROUGH EARLY
EVENING. FORECAST QPF GENERALLY AROUND AN INCH TAPERING SHARPLY WITH
NORTHEAST EXTENT.

LATER TONIGHT INTO THE OVERNIGHT...RAIN COVERAGE THEN BECOMES MORE
NEBULOUS/SPOTTY. DECREASING TREND TO POPS OVERNIGHT TO CHANCE
ACROSS SOUTHERN VT AND SLIGHT CHANCE ELSEWHERE. OVERCAST
TONIGHT WITH PATCHY AREAS OF MIST OUTSIDE OF ANY SHOWERS. FELT BOTH
12Z MAV AND MET MOS WERE BOTH TOO COLD WITH LOWS GIVEN CLOUD
COVER...OPTING TO KEEP TEMPS IN THE UPPER 50S TO LOWER/MID 60S.

&&

.SHORT TERM /7 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 335 PM EDT THURSDAY...UPPER LOW THEN CONTINUES TO SHIFT
EASTWARD INTO THE COASTAL WATERS OF NEW ENGLAND FRIDAY. NAM AND
GFS DEPICT A WEAK SHORTWAVE TROUGH ROTATING AROUND AND PASSING
THROUGH THE NORTH COUNTRY DURING PEAK HEATING. THEREFORE...EXPECT
AN INCREASE IN DIURNAL SHOWERS FRIDAY WITH CHANCE POPS FORECAST
DURING THE AFTN HOURS...TRENDING DRIER BY EVENING. MOSTLY
CLOUDY/OVERCAST TRENDS TO PARTLY/MOSTLY CLOUDY BY AFTN FROM SOUTH
TO NORTH WITH MORE SIGNIFICANT CLEARING EXPECTED AFTER MIDNIGHT.
HIGHS FRIDAY ARE COOLEST IN SOUTHERN VT AND ESSEX COUNTY NY AND
WARMEST NEAR THE CANADIAN BORDER...UPPER 60S TO MID 70S WITH LOWS
IN THE UPPER 40S TO UPPER 50S.

HIGH PRESSURE CONTINUES TO BUILD IN FROM THE NORTH WITH DRY WEATHER
FOR SATURDAY. WHILE CLEARING SKIES AND WARMER TEMPS ARE EXPECTED
FOR MOST OF THE NORTH COUNTRY...EASTERLY TRAJECTORIES AND SATURATED
NAM/BTV-4 LOW-LEVEL RH PROGS SUGGEST POTENTIAL FOR MARINE
LAYER/STRATUS IN EASTERN VT. WITH 850 MB TEMPS FROM +9C IN EASTERN
VT TO AROUND +11C ELSEWHERE...LOOKING AT HIGHS ONLY AROUND 70 IN
EASTERN VT TO MID/UPPER 70S FOR THE REST OF THE NORTH COUNTRY. GOOD
RADIATIONAL COOLING SATURDAY NIGHT ALLOWS LOWS TO RANGE FROM UPPER
40S TO UPPER 50S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 335 PM EDT THURSDAY...NO BIG CHANGES TO PREVIOUS FORECASTS
FOR THE TIME. MUCH OF THE PERIOD WILL BE DOMINATED BY STRONG
RIDGING ALOFT AND AT THE SURFACE (AKA: RIDGOSAUROUS). 12Z SUITE OF
MODEL GUIDANCE REMAINS FAIRLY SIMILAR TO EACH OTHER AND PRIOR
RUNS. NOTED THAT THE 12Z ECMWF TRENDED TOWARD THE GFS FOR THE
SCENARIO ON WEDNESDAY AND IS NOW SHOWING A STRONGER RIDGE INTO MID
WEEK. MODELS DIVERGE FOR THURSDAY, WITH EURO SHOWING A FASTER/MORE
AMPLIFIED TROUGH BREAKING DOWN THE RIDGE. THE DIFFERENCES CONTINUE
FOR BEYOND THE OFFICIAL PERIOD I'M FORECASTING FOR, BUT AN EARLY
LOOK AT GUIDANCE FOR LABOR DAY WEEKEND SEEMS TO INDICATE IT WILL
FEATURE SEASONABLE TEMPERATURES AND MOSTLY DRY CONDITIONS. WE'LL
SEE. AS FOR THE DAILY SPECIFICS, JUST READ ON:

SUNDAY...SURFACE HIGH JUST A LITTLE NORTH OF HERE SO CONTINUED
LIGHT EASTERLY FLOW. 850 MPH TEMPERATURES RISE TO 11-13C (WARMEST
IN WESTERN HALF), WHICH WILL SUPPORT HIGHS IN THE MID 70S EAST TO
LOW 80S WEST. STRONG SUBSIDENCE WILL KEEP ANY CLOUDS TO A MINIMUM.
AT NIGHT, CLEAR AND CALM SO LOOK FOR PATCHY VALLEY FOG.

MONDAY...SURFACE HIGH OVERHEAD, SO HARDLY A BREEZE. 850MB
TEMPERATURES UP ANOTHER DEGREE TO ABOUT 12-14C, SO ADD ABOUT 1-3F
FOR THE HIGH TEMPERATURE FROM SUNDAY -- LOWER 80S PRETTY MUCH AREA WIDE.
MONDAY NIGHT, MORE CLEAR/CALM/PATCHY FOG.

TUESDAY...HIGH SOUTH OF HERE, SO A BIT OF A WEST/SOUTHWEST FLOW
GETS ESTABLISHED. 850MB TEMPERATURES UP ANOTHER DEGREE. WITH WEST
FLOW, THIS SHOULD ALSO HELP WITH SOME DOWNSLOPE INTO THE CHAMPLAIN
VALLEY SO I'D EXPECT MID 80S TO BE A SOLID BET IN THE VALLEYS. THE
EURO RUNS SEVERAL DEGREES COOLER, SO HAVE LEANED MORE TOWARD THE
WARMER GFS TEMPERATURES. OVERNIGHT WILL FEATURE CLEAR/CALM/PATCHY FOG.

WEDNESDAY...HIGH SOUTH OF HERE, SO THE AREA IS SOLIDLY IN
WEST/SOUTHWEST FLOW. 850MB TEMPERATURES PUSHING 15-16C WHICH
SUPPORT HIGHS IN THE MID TO UPPER 80S IN SPOTS. ADD IN SOME
DOWNSLOPING OFF THE ADIRONDACKS, AND I THINK PARTS OF THE
CHAMPLAIN VALLEY COULD MAKE A RUN AT 90F. I DID INCREASE
TEMPERATURES SEVERAL DEGREES OVER THE BLEND OF GUIDANCE WHICH WAS
BIASED A BIT COOL DUE TO THE EURO AND CLIMO IN THE MOS. THAT BLEND
GAVE ME 81F FOR BTV. MEX GUIDANCE WAS 83F. I WENT 85F. WE'LL SEE
HOW FUTURE GUIDANCE GOES AND IF THE TREND TO BE WARMER IS NEEDED.
WEDNESDAY NIGHT AGAIN CLEAR/CALM/PATCHY FOG.

THURSDAY...THIS IS WHEN IT LOOKS LIKE THE PATTERN WILL BEGIN TO
BREAK DOWN. AS MENTIONED EARLIER, THE EURO IS MORE AGRESSIVE WITH
A SHORTWAVE. AT THIS POINT, BEST COURSE IS TO TAKE A BLEND. HAVE
PAINTED IN CHANCE LEVEL OF POPS FOR SCATTERED THUNDERSTORMS.
TEMPERATURES MAY AGAIN BE VERY WARM IF THE GFS IS RIGHT. OR COOLER
IF THE EURO IS RIGHT. STUCK WITH THE BLEND. WHICH STILL FEATURES
LOTS OF LOWER 80S.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY....CURRENTLY SHOWERS/ISOLATED T-STORMS ARE
QUICKLY DEVELOPING ACROSS PORTIONS OF NORTHERN NEW YORK WHILE AN
AREA OF MAINLY LIGHT RAIN (ASSOCIATED WITH MVFR CONDITIONS) IS MOVING
THROUGH NORTH CENTRAL VERMONT. SOME MVFR CEILINGS TUCKED UP ALONG
THE GREEN MOUNTAINS IN SOUTH-CENTRAL AS WELL. THROUGH 00Z, ANTICIPATE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BUBBLE UP MAINLY ACROSS
NORTHERN NEW YORK, AFFECTING MSS, SLK AND PBG. HAVE CARRIED VCTS
FOR THESE LOCATIONS, WITH SOME TEMPO GROUPS WHERE I'M A LITTLE
MORE CONFIDENT ON TIMING. FOR VERMONT WENT MAINLY VCSH AS NOT
ANTICIPATING AS HIGH OF A CHANCE FOR THUNDERSTORMS.

FUZZY ON THE DETAILS ON WHAT COULD HAPPEN OVERNIGHT. SUSPECT THERE
WILL BE A FEW SHOWERS AROUND, THOUGH CHANCES ARE BELOW 50% SO THEY
WON'T SHOW IN THE TAFS. ALSO ANTICIPATE CEILINGS TO DROP INTO THE
MVFR RANGE IN MANY AREAS. COULD ALSO SEE SOME LIGHT FOG REDUCING
VISIBILITY TO 4-6SM.

FRIDAY SHOULD BE SOMEWHAT SIMILAR TO WHAT WE ARE SEEING TODAY WITH
SCATTERED SHOWERS. JUST CALLED IT 'VCSH' IN THE TAFS.

OUTLOOK 18Z FRIDAY THROUGH TUESDAY...
VFR WITH THE FOLLOWING EXCEPTIONS -- BRIEF MVFR IN ANY SHOWERS
THROUGH 06Z SATURDAY. LOCALIZED IFR IN LATE NIGHT FOG (MAINLY AN
ISSUE FOR MPV AND SLK).

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NASH
NEAR TERM...LOCONTO
SHORT TERM...LOCONTO
LONG TERM...NASH
AVIATION...NASH
Hazardous weather outlook, Aug 21, 10:35 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1035 AM EDT THU AUG 21 2014

NYZ029-030-034-035-087-VTZ009-011-012-018-019-221445-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN ADDISON-
WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
1035 AM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP ACROSS
PARTS OF NORTHERN NEW YORK INTO SOUTHERN VERMONT TODAY INTO EARLY
EVENING. HEAVY RAINFALL IS POSSIBLE IN THUNDERSTORMS...CAPABLE OF
PRODUCING LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 3:00 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
300 PM EDT THU AUG 21 2014

NYZ026-027-029-030-087-212000-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
300 PM EDT THU AUG 21 2014

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHWESTERN
FRANKLIN AND ST. LAWRENCE COUNTIES...

AT 254 PM EDT...A LINE OF STRONG THUNDERSTORMS PRODUCING HEAVY
RAINFALL WAS LOCATED FROM CARDINAL TO SOUTH COLTON TO HORSESHOE
LAKE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
POTSDAM...MADRID...WADDINGTON...PIERCEFIELD...NORFOLK...WEST
STOCKHOLM...TUPPER LAKE...RAYMONDVILLE...LOUISVILLE...BRASHER
FALLS...LAWRENCEVILLE...MASSENA...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4482 7450 4435 7428 4408 7463 4407 7475
      4447 7494 4475 7544 4478 7541 4479 7537
      4488 7522 4488 7518 4493 7508 4495 7501
      4499 7498 4499 7492 4501 7486

LOCONTO
Special weather statement, Aug 21, 4:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
403 PM EDT THU AUG 21 2014

NYZ026>031-034-087-212100-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
403 PM EDT THU AUG 21 2014

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN ST.
LAWRENCE...NORTHERN FRANKLIN...NORTHWESTERN CLINTON AND NORTHWESTERN
ESSEX COUNTIES...

AT 354 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LOUISVILLE TO NICHOLVILLE TO ONCHIOTA...MOVING NORTHEAST AT 15 MPH.

EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON
SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MASSENA...LOON LAKE...DUANE CENTER...EISENHOWER LOCK...HELENA...
BRUSHTON...WEST BANGOR...CHASM FALLS...HOGANSBURG...WHIPPLEVILLE...
MALONE...FORT COVINGTON CENTER...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4502 7476 4500 7475 4501 7471 4500 7418
      4501 7399 4497 7368 4440 7408 4466 7466
      4491 7511 4493 7508 4495 7501 4499 7498
      4499 7492 4503 7484

LOCONTO
Local storm report, Aug 21, 4:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
430 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     FLOOD            CANTON                  44.60N  75.17W
08/21/2014                   ST. LAWRENCE       NY   DEPT OF HIGHWAYS

            ROUTE 11 IS CLOSED BETWEEN COUNTY ROUTE 310 AND COWAN
            ROAD IN CANTON DUE TO FLOODING.

&&

EVENT NUMBER BTV1400172

EVENSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:00 PM EDTSpecial Weather StatementBTVSt. Lawrence60 min
Aug 21, 4:03 PM EDTSpecial Weather StatementBTVFranklin57 min
Aug 21, 6:24 PM EDTSpecial Weather StatementBTVSt. Lawrence51 min
Aug 21, 7:13 PM EDTSpecial Weather StatementBTVSt. Lawrence47 min

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.